MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER
Catalog Number 386801
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd cathena¿ safety iv catheter had leakage.The following was reported, "health care professional inserted an 18g in patient's hand, elderly lady who was cooperative, got instaflash, then removed tourniquet, heard the click of the "safety mechanism" with click, blood then splattered up the arm.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: 1 representative samples was returned for evaluation.The sample was subjected to visual inspection and blood escape test (bet).The sample passed both visual inspection and blood escape test.No abnormality was observed.The complaint is unconfirmed as no defect was observed on the sample.A review was performed for the last 12 months of quality notification.There was no quality notification was raised for the reported non ¿ conformance.No abnormality was observed during the production of the reported batch.The investigation was not able to confirm the what customer had experienced as the sample pass visual inspection and blood escape test.Hence, root cause is unable to be determined.

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
IV CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8444368
Report Number8041187-2019-00248
Device Sequence Number345321
Product Code FOZ
UDI-Device Identifier00382903868018
UDI-Public382903868018
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Catalogue Number386801
Device Lot Number8060125
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;